Rational group ring elements with kernels having irrational dimension

Tim Austin

Research output: Contribution to journalArticlepeer-review

Abstract

We prove that there are examples of finitely generated groups Γ together with group ring elements Q∈QΓ for which the von Neumann dimension dim ker Q is irrational, thus (in conjunction with other known results) answering a question of Atiyah.

Original languageEnglish (US)
Pages (from-to)1424-1448
Number of pages25
JournalProceedings of the London Mathematical Society
Volume107
Issue number6
DOIs
StatePublished - Dec 2013

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Rational group ring elements with kernels having irrational dimension'. Together they form a unique fingerprint.

Cite this